MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y417H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.Suture pulled away from needle during use.Procedure was successfully completed no patient consequences,.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: the actual device was received as a labeled winding former, a detached needle and a suture piece of product code, y417, lot mkk752.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected and no suture remnant was observed into the barrel hole.The suture piece was examined, and the impression of the swage area was not found due to the ends were cut appears to by use of a surgical instrument; also body fluids were observed along of suture piece.In handling this or any other suture material, care should be taken to avoid damage from handling.Avoid crushing or crimping damage due to application of surgical instruments such as forceps or needle holders.A manufacturing record evaluation was performed for the finished device mkk752 number, and no non-conformances were identified.

Brand Name
MCRYL UD 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8387569
Report Number2210968-2019-79234
Device Sequence Number10837266
Product Code GAN
UDI-Device Identifier10705031059139
UDI-Public10705031059139
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberY417H
Device Lot NumberMKK752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/22/2019
Patient Sequence Number1